MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a 77 mm thoracic aortic aneurysm.It was reported that approximately 21 months post index procedure, the patient presented to the hospital with chest pain and back pain.A ct was performed, where it showed what appeared to be an type 1a endoleak.As per the physician the cause of the event can not be determined.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary the reported endoleak could be confirmed on the still images provided; however, the cause or type of endoleaks could not be determined.Post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.Endoleak interrogation via additional selective angiograms (injecting from different levels within the stent graft) to help determine the source would have been beneficial and only a single imaging view point was observed in the films provided; thereby, making determination of the endoleak difficult.Although a type ia endoleak seems most likely, it is also possible that a type ii or type iiib endoleak may have occurred and cannot be ruled out from the films provided.Analysis of the returned images did not reveal any obvious out of specification stent graft integrity issues.Additional information received; a non mdt stent graft was implanted ~22 months post index procedure to treat the ia endoleak.This resolved the endoleak and the patients pain resolved.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11463713
Report Number9612164-2021-00978
Device Sequence Number3946701
Product Code MIH
UDI-Device Identifier00643169346949
UDI-Public00643169346949
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2019
Device Model NumberVAMF4040C150TU
Device Catalogue NumberVAMF4040C150TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR